Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 165, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 11, 2014, 3:27 PM CDT for 6 parishes in Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2014, 3:27 PM CDT (20:27 UTC)
- Expired
- Aug 11, 2014, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 84 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:05 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 11, 1:05 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 105 PM CDT MON AUG 11 2014 .AVIATION... FOR THE 11/18Z TAFS...WEAK FRONTAL BOUNDARY TO CONTINUE SLOW SWRD PROGRESS DURING THE TAF PERIOD. SCATTERED CONVECTION ALREADY SEEN EARLY THIS AFTERNOON WITH GREATEST CONCENTRATION ACROSS THE EAST AFFECTING THE ELD/MLU TERMINALS. FARTHER WEST...COVERAGE WILL STAY MORE ISOLATED SO HAVE HANDLED REMAINING SITES WITH VCTS THROUGH THIS AFTERNOON/EARLY EVENING. CONDITIONS ARE EXPECTED TO REMAIN MOSTLY VFR WITH PERIODS OF MVFR CIGS/VSBYS POSSIBLE DURING HEAVY DOWNPOURS. CLOUDS WILL GRADUALLY DECREASE FROM NORTH TO SOUTH OVERNIGHT BEHIND THE FRONT WITH WINDS BECOMING MORE N/NW AND SPEEDS LESS THAN 10 KTS OUTSIDE AREAS OF CONVECTION. /19/ && .PREV DISCUSSION... /ISSUED 1139 AM CDT MON AUG 11 2014/ DISCUSSION... THE EARLY MORNING CONVECTION OVER SW AR HAS QUICKLY EXITED THE REGION TO THE E INTO SE AR/EXTREME NE LA...WITH AN ATTENDANT OUTFLOW BNDRY SHIFTING SE ACROSS SE UNION AND LINCOLN PARISHES...WITH A 2ND BNDRY FARTHER TO THE SE ACROSS NE WINN/SRN OUACHITA PARISHES. ISOLATED -SHRA HAVE DIMINISHED IN THE LAST HOUR WITH VERY QUIET CONDITIONS IN PLACE ACROSS THE REMAINDER OF THE REGION. THE 16Z SFC ANALYSIS INDICATED A WEAK SURFACE TROUGH SITUATED W TO E ALONG THE I-20 CORRIDOR OF NCNTRL/NE TX/N LA...ALTHOUGH THE SLIGHTLY DRY AIR LAGS THIS TROUGH A WAYS INTO SE OK/NW AR. THE SHORT TERM PROGS SUGGEST THAT THIS SFC TROUGH WILL NOT MOVE MUCH FARTHER S THIS AFTERNOON...UNLESS CONVECTIVELY REINFORCED...GIVEN THE WEAK PRESSURE RISES TO THE N AND THE SHALLOW NATURE OF THE FRONT. MEANWHILE...WATER VAPOR IMAGERY DEPICTS A LONGWAVE TROUGH DIGGING SE THROUGH THE PLAINS THIS MORNING...WITH THE UPPER TROUGH AXIS EXTENDING FROM NRN OK/SRN MO...NE TO LAKE MI. SCT CONVECTION TO THE W JUST S OF THE RED RIVER OF N TX THIS MORNING BEHIND THE SFC TROUGH CONTINUES TO DIMINISH ATTM...WITH THE 06Z AND 12Z GFS NOT BULLISH AT ALL IN CONVECTION DEVELOPING ONCE FURTHER DESTABILIZATION IS REALIZED THIS AFTERNOON WITH ADDED HEATING. MEANWHILE...THE 12Z WRF AND LATEST HRRR RUNS SUGGEST THAT SCT CONVECTION WILL DEVELOP AFTER 18Z MAINLY ALONG/S OF THE I-20 CORRIDOR NEAR/S OF THE SFC TROUGH...WHERE PW/S EXCEEDING 2.10 INCHES AND STRONG HEATING WILL CONTRIBUTE TO STEEPER LOW LEVEL LAPSE RATES/3000+ J/KG MLCAPE. HOWEVER...DEEP LAYER SHEAR AND FORCING SHOULD REMAIN WEAK...WITH THE CONVECTION PRIMARILY OUTFLOW DRIVEN. GIVEN THIS...HAVE TRIMMED BACK POPS TO CHANCE ACROSS MUCH OF E TX/N LA...TAPERING TO SLIGHT CHANCE ACROSS EXTREME NE TX/FAR SRN AR. HAVE DROPPED POPS FARTHER N ACROSS SE OK/NRN SECTIONS OF SW AR GIVEN THE ABSENCE OF FRONTAL FORCING AND INTRUSION OF DEEP LEVEL DRIER AIR. STILL CAN/T RULE OUT BRIEF HEAVY RAINFALL IN THE STRONGER STORMS GIVEN THE HIGH PW/S AND VERY DEEP WARM LAYER INDICATED ON THE 12Z KSHV RAOB...BUT THE LACK OF A FOCUSING MECHANISM FOR THIS PRECLUDES MENTION IN THE FORECAST ATTM. THE LACK OF CONVECTION/CLOUD COVER THIS MORNING HAS ALLOWED TEMPS TO QUICKLY REACH THE UPPER 80S/LOWER 90S AS OF 16Z...THUS HAVE BUMPED UP MAX TEMPS AREAWIDE A FEW DEGREES. HEAT INDICES MAY BRIEFLY APPROACH HEAT ADVISORY CRITERIA THIS AFTERNOON OVER PORTIONS OF E TX/N LA WHERE MOISTURE POOLING IS EVIDENT NEAR/S OF THE SFC TROUGH...BUT GIVEN THE EXPECTATION OF SCT CONVECTION FIRING THIS AFTERNOON...WILL FOREGO THE ISSUANCE OF A HEAT ADVISORY ATTM. THE CONVECTION SHOULD QUICKLY DIMINISH THIS EVENING AS THE BNDRY LYR STABILIZES...AND DRIER AIR ALOFT BEGIN TO MIX S INTO THE REGION WITH THE PASSAGE OF THE LONGWAVE TROUGH...WHICH SHOULD EVENTUALLY REINFORCE THE SFC TROUGH S THROUGH THE AREA. ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 95 75 90 69 91 / 40 20 0 10 10 MLU 93 73 90 68 89 / 50 20 10 10 10 DEQ 92 67 87 61 88 / 10 10 0 10 10 TXK 94 72 88 64 88 / 20 10 0 10 10 ELD 91 71 89 64 88 / 20 10 0 10 10 TYR 94 73 91 67 91 / 40 10 0 10 10 GGG 94 73 90 65 90 / 40 20 0 10 10 LFK 97 76 93 69 94 / 50 30 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19
Hazardous weather outlook, Aug 11, 11:49 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CDT MON AUG 11 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1149 AM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER PORTIONS OF EAST TEXAS AND NORTH LOUISIANA...NEAR A WEAK SURFACE FRONT THAT SHOULD REMAIN STATIONARY NEAR THE INTERSTATE 20 CORRIDOR. GIVEN THE EXTENT OF INSTABILITY AND MOISTURE IN PLACE ALONG AND SOUTH OF THIS FRONT...ISOLATED STRONG STORMS CAN NOT BE RULED OUT...CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS. THESE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH FROM NORTH TO SOUTH THIS EVENING AS DRIER AIR ALOFT BEGINS TO SPILL SOUTH INTO THE REGION. IN ADDITION...AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S ACROSS PORTIONS OF EAST TEXAS AND NORTHWEST LOUISIANA. WHEN COMBINED WITH THE HIGH HUMIDITY...HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON. THOSE THAT MUST BE OUTSIDE SHOULD DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS FROM THE HEAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Special weather statement, Aug 11, 1:53 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
153 PM CDT MON AUG 11 2014
LAZ010-011-111945-
DE SOTO-RED RIVER-
153 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
COUSHATTA...
AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF MANSFIELD...
MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
19Special weather statement, Aug 11, 2:25 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT MON AUG 11 2014
LAZ001-002-011-012-112015-
BIENVILLE-BOSSIER-CADDO-RED RIVER-
225 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER...CADDO...BOSSIER AND BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
RINGGOLD...
AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 14 MILES SOUTH OF HAUGHTON...OR 15
MILES SOUTHEAST OF BOSSIER CITY...MOVING SOUTHEAST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
19Special weather statement, Aug 11, 2:30 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT MON AUG 11 2014
LAZ014-021-112000-
CALDWELL-OUACHITA-
230 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA AND CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
RICHWOOD...
AT 229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR RICHWOOD...OR 9 MILES SOUTHEAST
OF BROWNSVILLE-BAWCOMVILLE...MOVING SOUTHEAST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
19Local storm report, Aug 11, 3:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG JONESBORO 32.24N 92.71W
08/11/2014 JACKSON LA LAW ENFORCEMENT
LIMBS BROUGHT DOWN POWER LINES IN THE AREA
&&
EVENT NUMBER SHV1400508
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 52 min |
| Aug 11, 5:38 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 37 min |
| Aug 11, 6:14 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 36 min |
| Aug 10, 7:35 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 40 min |
| Aug 11, 4:04 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Grant, LaSalle, Natchitoches, Sabine, Winn | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.